Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 54, NWS Grand Rapids, MI

June 21, 2011Kent County, Muskegon County, Ottawa County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 21, 2011, 5:29 PM EDT for Kent County, Muskegon County, Ottawa County, Michigan. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 5:29 PM EDT (21:29 UTC)
Expired
Jun 21, 2011, 6:30 PM EDT
In force
61 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kent County, MI, Muskegon County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 59 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:30 PM EDTTSTM WND GST 652 W Walker, MIESTIMATED 65 MPH WIND GUST. 4 INCH TREE BRANCH DOWN.
Jun 21, 5:30 PM EDTNON-TSTM WND GST 652 W Walker, MIESTIMATED 65 MPH WIND GUST. 4 INCH TREE BRANCH DOWN.
Jun 21, 5:34 PM EDTHAIL 1Muskegon, MITRAINED SPOTTER REPORTS ONE INCH HAIL
Jun 21, 5:35 PM EDTHAIL 0.75Allendale, MI
Jun 21, 5:45 PM EDTHAIL 2Muskegon, MI
Jun 21, 6:28 PM EDTTSTM WND DMG4 Sw Grand Rapids, MI1 FOOT DIAMETER TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:57 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS53 KGRR 212129
SVRGRR
MIC081-121-139-212230-
/O.NEW.KGRR.SV.W.0054.110621T2129Z-110621T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
529 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KENT COUNTY IN SOUTHWEST MICHIGAN...
  SOUTHERN MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
  NORTHERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 630 PM EDT

* AT 526 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR HUDSONVILLE..AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRAND HAVEN...        MUSKEGON...           GRAND RAPIDS...
  COOPERSVILLE...       SPARTA...             CEDAR SPRINGS...
  CHESTER TWP...        OLIVE CENTER...       FERRYSBURG...
  SPRING LAKE...        BAUER...              JENISON...
  MARNE...              EASTMANVILLE...       LAMONT...
  CONKLIN...            NUNICA...             ALLENDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE AREA. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. IF TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4329 8626 4330 8626 4329 8625 4329 8553
      4287 8563 4289 8612 4316 8630 4318 8631
      4322 8635 4329 8638
TIME...MOT...LOC 2129Z 214DEG 14KT 4291 8594
WIND...HAIL 60MPH 1.00IN

$$

HOVING
2 follow-up statements
794 
WWUS53 KGRR 212152
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EDT TUE JUN 21 2011

MIC081-121-139-212230-
/O.CON.KGRR.SV.W.0054.000000T0000Z-110621T2230Z/
KENT MI-OTTAWA MI-MUSKEGON MI-
552 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MUSKEGON...NORTHERN OTTAWA AND WESTERN KENT COUNTIES UNTIL 630 PM
EDT...

AT 549 PM EDT...A SEVERE THUNDERSTORM WAS PRODUCING  LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTH OF HUDSONVILLE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRAND HAVEN...        MUSKEGON...           GRAND RAPIDS...
  COOPERSVILLE...       SPARTA...             CEDAR SPRINGS...
  CHESTER TWP...        OLIVE CENTER...       FERRYSBURG...
  SPRING LAKE...        BAUER...              JENISON...
  MARNE...              EASTMANVILLE...       LAMONT...
  CONKLIN...            NUNICA...             ALLENDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4329 8626 4330 8626 4329 8625 4329 8553
      4287 8563 4289 8612 4316 8630 4318 8631
      4322 8635 4329 8638
TIME...MOT...LOC 2152Z 229DEG 13KT 4298 8585
WIND...HAIL 60MPH 1.00IN

$$

COBB
097 
WWUS53 KGRR 212215
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
615 PM EDT TUE JUN 21 2011

MIC081-121-139-212230-
/O.CON.KGRR.SV.W.0054.000000T0000Z-110621T2230Z/
KENT MI-OTTAWA MI-MUSKEGON MI-
615 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MUSKEGON...NORTHEASTERN OTTAWA AND WESTERN KENT COUNTIES UNTIL 630 PM
EDT...

AT 611 PM EDT...A SEVERE THUNDERSTORM WAS PRODUCING  LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES WEST OF GRAND RAPIDS...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRAND RAPIDS...       COOPERSVILLE...       SPARTA...
  CEDAR SPRINGS...      CHESTER TWP...        BAUER...
  JENISON...            MARNE...              EASTMANVILLE...
  LAMONT...             CONKLIN...            ALLENDALE...
  BAILEY...             CASNOVIA...           SOLON TWP...
  ALPINE...             COMSTOCK PARK...      GRANDVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4290 8601 4329 8591 4329 8553 4287 8563
TIME...MOT...LOC 2215Z 253DEG 10KT 4298 8579
WIND...HAIL 60MPH 1.00IN

$$

COBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:15 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 21, 4:15 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 PM EDT TUE JUN 21 2011

LATEST UPDATE...ALL EXCEPT AVIATION...

.SYNOPSIS...(415 PM EDT TUE JUN 21 2011)
A WARM FRONT WILL LIFT NORTH INTO NORTHERN LOWER MICHIGAN TONIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY OVER SOUTHWEST LOWER MICHIGAN
THIS EVENING AND TONIGHT AS THE WARM FRONT LIFTS SLOWLY NORTH. SOME
STORMS MAY BE SEVERE THIS EVENING WITH VERY HEAVY RAIN AND STRONG
WINDS BEING THE MAIN THREATS. A COLD FRONT WILL SWEEP THROUGH THE
AREA ON WEDNESDAY WITH ADDITIONAL SHOWERS AND STORMS.
COOLER...SHOWERY WEATHER IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY
NIGHT AS A SLOW MOVING AREA OF LOW PRESSURE DRIFTS THROUGH THE GREAT
LAKES REGION. IT WILL BE COOLER AS WE HEAD INTO WEDNESDAY AND
THURSDAY WITH COOLER AIR AND CLOUDS SPREADING INTO THE REGION.

&&

.SHORT TERM...(415 PM EDT TUE JUN 21 2011)
(TONIGHT THROUGH THURSDAY NIGHT)
SEVERE STORMS REMAIN A POSSIBILITY THIS EVENING AS HIGH INSTABILITY
IS IN PLACE. A STORM NEAR HOLLAND WENT UP RAPIDLY AS OF 400 PM. IT
REMAINS A HIGH CAPE LOW SHEAR ENVIRONMENT SO PULSE STORMS ARE
ANTICIPATED. VERY HEAVY...TORRENTIAL RAINS AND DAMAGING WINDS WILL
BE THE MAIN THREATS IN WET MICROBURSTS. A WARM FRONT EXTENDS FROM
NEAR MUSKEGON TO ST. JOHNS AT 400 PM WHICH IS FORECAST TO SLOWLY
LIFT NORTHWARD TONIGHT. STORMS MAY BEGIN TO INCREASE IN COVERAGE IN
THE NEXT COUPLE HOURS IN THE WARM SECTOR OVER SOUTHERN LOWER
MICHIGAN. IN ADDITION...STORMS MAY INCREASE NEAR THE WARM FRONT AS
WE HEAD FURTHER INTO THE EVENING AS A LOW LEVEL JET BEGINS TO
INCREASE SLIGHTLY. AS WAS STATED EARLIER...THIS EVENING IS A TOUGH
CONVECTIVE FORECAST GIVEN THE LACK OF A SIGNIFICANT TRIGGER. DEGREE
OF INSTABILITY IS A CONCERN WITH MEAN LAYER CAPES IN EXCESS OF
4000 J/KG JUST SOUTH OF THE FORECAST AREA.

PARAMETERS ON WEDNESDAY DO NOT LOOK AS GOOD FOR SEVERE WEATHER WITH
LESS INSTABILITY. THE UPPER LOW WILL BE IN CLOSER PROXIMITY THOUGH
WHICH WILL PROVIDE BETTER UPPER SUPPORT. HEAVY RAIN WILL REMAIN A
THREAT UNTIL THE DEEPER MOISTURE IS SHUNTED EAST BY THE EVENING
HOURS.

COOLER...SHOWERY WEATHER IS EXPECTED WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT AS THE UPPER LOW DRIFTS OVERHEAD. HIGHS ON THURSDAY
IN PORTIONS OF THE FORECAST AREA MIGHT NOT HIT 70 DEGREES.

&&

.LONG TERM...(415 PM EDT TUE JUN 21 2011)
(FRIDAY THROUGH TUESDAY)
CHILLY AIR WILL BE OVER THE GREAT LAKES BY FRIDAY AS THE UPPER LOW
DRIFTS NE INTO QUEBEC AND BRINGS H8 TEMPS OF 8C OVERHEAD.  MAINLY
CLOUDY SKIES AND LINGERING SHOWERS WILL CAUSE TEMPS TO STRUGGLE TO
REACH THE 70S IN MANY AREAS.

AN EXTENDED PERIOD OF DRY WEATHER SHOULD FOLLOW FOR THE WEEKEND INTO
THE FIRST PART OF NEXT WEEK AS HIGH PRESSURE DRIFTS SLOWLY BY.
TEMPS WILL GRADUALLY RETURN TO NORMAL LEVELS BY THE END OF THE
WEEKEND.  THE NEXT CHANCE OF RAIN APPEARS TO HOLD OFF UNTIL MONDAY
NIGHT INTO TUESDAY WITH AN APPROACHING COLD FRONT.  THIS FRONT
APPEARS TO BE WEAKENING AS IT RUNS INTO THE UPPER RIDGE...THEREFORE
WILL ONLY MENTION SLGT CHANCE POPS.

&&

.AVIATION...(142 PM EDT TUE JUN 21 2011)
A MIX OF VFR AND MVFR WAS ACROSS THE REGION EARLY THIS AFTERNOON.
WITH INCREASED MIXING THIS SHOULD TREND MORE TOWARD VFR.  HOWEVER
DEEPER MOISTURE ARRIVES LATE TONIGHT AND ALONG WITH HIGH DEW
POINTS...EXPECT CEILINGS AND VSBYS TO LOWER TO PREDOMINATELY MVFR
AFTER MIDNIGHT.  TRENDS SHOULD THEN IMPROVE BACK TO VFR LATE
WEDNESDAY MORNING AS A BRISK SOUTHERLY WIND DEVELOPS.

BEST CHANCE FOR THUNDERSTORMS AROUND THE TAF SITES WILL COME THIS
EVENING FROM ROUGHLY 22Z TO 06Z.  BUT EVEN OUTSIDE THIS TIME FRAME
THERE COULD BE ISOLATED STORMS.  SHOULD BE A LULL IN THE STORMS LATE
WEDNESDAY MORNING INTO EARLY AFTERNOON.

&&

.MARINE...(415 PM EDT TUE JUN 21 2011)
A FAIRLY BAGGY GRADIENT WILL BE IN PLACE OVER LAKE MICHIGAN THE NEXT
COUPLE OF DAYS. THEREFORE...SMALL CRAFT ADVISORY CONDITIONS ARE NOT
EXPECTED. THERE ARE A COUPLE TIMES WHERE THE WIND COMES UP A BIT
(WED MORNING AND AGAIN THURS MORNING) WHICH MAY PUSH WAVES INTO THE
2-3 FOOT RANGE...BUT OVERALL A FAIRLY QUITE NEXT 48 HOURS. FOG
CONTINUES TO BE A THREAT OUT ON THE LAKE TONIGHT AS WARM MOIST AIR
RIDES OVER THE COOLER LAKE WATERS. GIVEN SATELLITE IMAGERY AND
WEBCAMS NOT SHOWING MUCH IN THE WAY OF THICK FOG WILL NOT ISSUE A
MARINE DENSE FOG ADVISORY AT THIS TIME. WILL CONTINUE TO MONITOR.

&&

.HYDROLOGY...(415 PM EDT TUE JUN 21 2011)
THREAT FOR LOCALLY TORRENTIAL HEAVY RAIN CONTINUES WITH ANY STORMS
THAT DEVELOP THIS AFTERNOON INTO TONIGHT. GIVEN THE LOW CONFIDENCE
IN STORM DEVELOPMENT AND COVERAGE NOT PLANNING ON ISSUING ANY FLOOD
WATCHES AT THIS TIME. PRECIPTABLE WATER VALUES WILL BE ON THE ORDER
OF 1.75 TO 2.00 INCHES THROUGH TONIGHT. MOISTURE TRANSPORT VECTORS
AT 850MB CONTINUE TO INDICATE A PUSH OF MOISTURE TONIGHT INTO
WEDNESDAY MORNING. SO...GIVEN A TROPICAL AIRMASS IN PLACE AND A WARM
FRONT IN THE VICINITY VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH
STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE LIKELY INTO
WEDNESDAY MORNING. DEEPER MOISTURE BEGINS TO SHUNT OFF TO THE EAST
AS EARLY AS MID MORNING WEDNESDAY. THE HEAVY RAIN THREAT SHOULD BE
OVER BY 21Z OR SO WEDNESDAY EVENING. USGS GAGE DATA INDICATES THAT
MOST SITES ARE IN THE 50-75 PCT OF NORMAL RANGE...SO THERE THERE IS
SOME ROOM FOR LOCALLY HEAVY RAINFALL ON THE MAINSTEM RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    DUKE
SHORT TERM:  DUKE
LONG TERM:   JK
AVIATION:    JK
MARINE:      DUKE
HYDROLOGY:   DUKE
Hazardous weather outlook, Jun 21, 12:40 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1240 PM EDT TUE JUN 21 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1240 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
EVENING...ESPECIALLY NEAR AND SOUTH OF THE INTERSTATE 96 CORRIDOR.
A WARM FRONT WILL BE SITUATED NEAR INTERSTATE 96 THIS AFTERNOON AND
EVENING. HEAT AND HUMIDITY WILL BUILD TO THE SOUTH OF THE FRONT THIS
AFTERNOON...WHICH WILL LIKELY RESULT IN SCATTERED STORMS...SOME OF
WHICH MAY BE SEVERE. THE MAIN THREATS FROM STORMS THIS AFTERNOON AND
EVENING WILL BE TORRENTIAL RAIN AND STRONG WINDS. WINDS IN EXCESS OF
60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY RESULT IN FLOODING
OF POOR DRAINAGE AREAS AND SMALLER CREEKS AND STREAMS. STORM
MOVEMENT WILL BE TO THE NORTHEAST AT ABOUT 20 MPH. THE MAIN TIME
FRAME OF CONCERN WILL BE FROM 200 PM THROUGH 1000 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE ON
WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...
ESPECIALLY NEAR AND SOUTH OF THE INTERSTATE 96. ACTIVATION MAY BE
NEEDED OVER THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY EVENING.

LMZ844>849-220900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1240 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS...
FREQUENT LIGHTING AND TORRENTIAL RAIN EXISTS THIS AFTERNOON AND
TONIGHT... ESPECIALLY SOUTH OF WHITEHALL. STORM MOVEMENT WILL BE TO
THE NORTHEAST AT ABOUT 20 MPH. AREAS OF DENSE FOG MAY RESULT IN
SUDDEN CHANGES TO VERY LIMITED VISIBILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS...LOCALLY HEAVY RAINFALL...AN AREAS OF DENSE
FOG ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...
ESPECIALLY SOUTH OF WHITEHALL. ACTIVATION MAY BE NEEDED OVER THE
ENTIRE AREA ON WEDNESDAY AND WEDNESDAY EVENING.

MEADE DUKE

In the hours before

Special weather statement, Jun 21, 4:20 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
420 PM EDT TUE JUN 21 2011

MIZ050-056-064-212100-
ALLEGAN-MUSKEGON-OTTAWA-
420 PM EDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLLAND...MOVING NORTH AT 20 MPH.

DIME SIZE HAIL HAS BEEN REPORTED WITH THIS STORM IN HOLLAND. ONE
HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4320 8579 4311 8579 4271 8595 4272 8621
      4302 8623 4320 8632
TIME...MOT...LOC 2019Z 199DEG 18KT 4278 8611

HOVING
Local storm report, Jun 21, 4:21 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
421 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             1 WNW HOLLAND           42.79N 86.13W
06/21/2011  E0.50 INCH       LMZ846             MI   TRAINED SPOTTER

            HAIL RNGED FROM FORM PEA SIZED TO JUST UNDER A DIME

&&

RSUTTLE
Local storm report, Jun 21, 4:23 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
423 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             1 WNW HOLLAND           42.79N 86.13W
06/21/2011  E0.50 INCH       LMZ846             MI   TRAINED SPOTTER

            HAIL RANGED FROM PEA SIZED TO JUST UNDER A DIME

&&

RSUTTLE
Local storm report, Jun 21, 4:57 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
457 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             5 SE GRAND HAVEN        43.01N 86.15W
06/21/2011  M0.50 INCH       OTTAWA             MI   PUBLIC

            PUBLIC REPORTS 1/2 INCH HAIL

&&

GWETZEL
Local storm report, Jun 21, 5:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
515 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             GRAND HAVEN             43.06N 86.22W
06/21/2011  E1.25 INCH       OTTAWA             MI   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS HAIL ESTIMATED AT 1.25 INCH.

0506 PM     HAIL             4 N HOLLAND             42.83N 86.10W
06/21/2011  E0.75 INCH       OTTAWA             MI   BROADCAST MEDIA

            REPORT RELAYED BY WOODTV.

&&

GWETZEL
Local storm report, Jun 21, 5:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
524 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             ALLENDALE               42.97N 85.95W
06/21/2011  E1.25 INCH       OTTAWA             MI   PUBLIC

            BEGINNING TO COVER THE GROUND.

&&

GWETZEL

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:39 AM EDTSpecial Weather StatementGRRNewaygo81 min
Jun 21, 4:20 PM EDTSpecial Weather StatementGRROttawa40 min
Jun 21, 4:31 PM EDTSevere Thunderstorm WarningGRRMuskegon, Ottawa59 min
Jun 21, 5:29 PM EDTAreal Flood AdvisoryGRRMuskegon, Ottawa18 hr
Jun 21, 5:39 PM EDTSpecial Marine WarningGRR2 hr
Jun 21, 5:41 PM EDTSevere Thunderstorm WarningGRRMuskegon, Newaygo, Oceana64 min
Jun 21, 5:59 PM EDTSevere Thunderstorm WarningGRRAllegan, Kent, Ottawa61 min
Jun 21, 6:03 PM EDTSevere Thunderstorm WarningGRRVan Buren43 min
Jun 21, 6:14 PM EDTAreal Flood AdvisoryGRRAllegan, Van Buren6 hr
Jun 21, 6:20 PM EDTFlash Flood WarningGRROttawa17 hr
Jun 21, 6:25 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa50 min
Jun 21, 6:26 PM EDTTornado WarningGRRAllegan34 min
Jun 21, 6:28 PM EDTAreal Flood AdvisoryGRRKent17 hr
Jun 21, 6:37 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo83 min
Jun 21, 6:39 PM EDTAreal Flood AdvisoryGRRNewaygo, Oceana17 hr
Jun 21, 6:44 PM EDTSevere Thunderstorm WarningGRRMecosta, Newaygo76 min
Jun 21, 6:59 PM EDTSevere Thunderstorm WarningGRRAllegan46 min
Jun 21, 7:00 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa45 min
Jun 21, 7:03 PM EDTFlash Flood WarningGRRKent3 hr
Jun 21, 7:21 PM EDTAreal Flood AdvisoryGRRCalhoun4 hr
Jun 21, 7:25 PM EDTSevere Thunderstorm WarningGRRIonia, Montcalm65 min
Jun 21, 7:59 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella, Montcalm91 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.